MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER
Catalog Number 33420
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Iit was reported that the foley catheter probe design was defective as it was missing a plastic part in the part where the balloon was inflated, the washer that indicates the measurement of the probe and lot was missing.The catheter package was not opened and was not used on the patient.As per the additional information received on 19mar2024, the customer confirmed that the washer was not broken but it did not come.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter probe design was defective as it was missing a plastic part in the part where the balloon was inflated, the washer that indicates the measurement of the probe and lot was missing.The catheter package was not opened and was not used on the patient.As per the additional information received on 19mar2024, the customer confirmed that the washer was not broken but it did not come.
 
Additional Manufacturer Narrative
The reported event is confirmed manufacturing related.Visual received 1 silastic foley catheter in original closed packaging.Upon opening packaging, it was noted the inflation cap was missing.Using in house leur lock syringe the catheter was inflated with 10 ml methylene blue solution (3 drops 1 percentage aqueous methylene blue per 100ml distilled water).And deflated properly with no difficulties.Also received 3 photo samples.First photo sample shows product material number details on product packaging.Second photo sample shows top view of catheter encased within packaging.Third photo sample zooms in on bifurcation site with inflation cap missing.Therefore, based on photo and physical sample received the reported event is confirmed.This does not meet specification which state "missing/incorrect components are not allowed".The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "improper tolerancing (fit between the check valve/cap assembly and inflation funnel".However, there was insufficient information to confirm this potential root cause.The reported event is addressed and the residual risk for this event is low.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The labelling review is not required as labelling would not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19051825
Report Number1018233-2024-01906
Device Sequence Number18151936
Product Code EZL
UDI-Device Identifier00801741020001
UDI-Public(01)00801741020001
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number33420
Device Lot NumberNGHS2608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown